Texas, 2015

Drought in Texas, August 11 to 31, 2015

August 11 to 31, 2015 · NWS SHV · 12 events in 12 counties and zones

flash drought conditions developed across portions of Northeast Texas by the middle of August and continued through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring...flash drought conditions developed across portions of Northeast Texas by the middle of August and continued through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 10, 10:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 10, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT MON AUG 10 2015

.AVIATION...
VCTS CONDITIONS POSSIBLE AFTER 11/14Z FROM THE NORTH ACROSS MOST
TERMINAL LOCATIONS AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION.
WINDS TO BECOME NORTHERLY BEHIND THE FRONT AS HIGH PRESSURE
REBUILDS ACROSS THE AREA. VCTS CONDITIONS TO DIMINISH BY AROUND
12/02Z. OTHERWISE...MAINLY VFR CONDITIONS TO PREVAIL AREAWIDE THROUGH
THE TERMINAL FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80 102  77  97 /  20  20  20  10
MLU  79 102  75  96 /  20  20  20  10
DEQ  77  98  70  94 /  20  20  10  10
TXK  79 100  73  95 /  20  20  10  10
ELD  76  99  72  94 /  20  20  10  10
TYR  79 102  76  98 /  20  20  20  10
GGG  79 102  76  98 /  20  20  20  10
LFK  77 104  78  99 /  20  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ005-006-010>014-
     017>022.

OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR TXZ152-153-165>167.

&&

05/05/05
Hazardous weather outlook, Aug 10, 9:39 AM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT MON AUG 10 2015

ARZ073-LAZ004>006-011>014-018>022-111545-
UNION-CLAIBORNE-LINCOLN-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1039 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT TODAY WITH AN EXCESSIVE HEAT WARNING
FOR THE MID TO LATE AFTERNOON...AS HOT TEMPERATURES COMBINE WITH
HUMIDITY TO PRODUCE HEAT INDEX VALUES BETWEEN 107 AND 113 DEGREES.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONALLY...
A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF A COLD
FRONT TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AIR TEMPERATURES IN THE LOWER ONE HUNDREDS ARE EXPECTED THROUGH
TUESDAY WITH HEAT INDEX VALUES ABOVE 105 DEGREES. HEAT ILLNESS
WILL CONTINUE TO BE A CONCERN FOR THOSE AT WORK OR PLAY OUTDOORS.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH TUESDAY...AS THE COLD FRONT DRIFTS SOUTHWARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1039 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT AS HOT TEMPERATURES COMBINE WITH
HUMIDITY TO PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES.
ADDITIONALLY...A FEW ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON INTO TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME..

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AIR TEMPERATURES IN THE LOWER ONE HUNDREDS ARE EXPECTED THROUGH
TUESDAY WITH HEAT INDEX VALUES ABOVE 105 DEGREES. HEAT ILLNESS
WILL CONTINUE TO BE A CONCERN FOR THOSE AT WORK OR PLAY OUTDOORS.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH TUESDAY...AS THE COLD FRONT DRIFTS SOUTHWARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Franklin

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Titus

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Titus forecast zone
Reported by
Drought Monitor
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Camp

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Camp forecast zone
Reported by
Drought Monitor
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Morris

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
Drought Monitor
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Cass

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Marion

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Harrison

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Cherokee

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Rusk

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Drought Monitor
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
August 11, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Drought Monitor
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
August 11, 12:00 AM CST to August 24, 11:59 PM CST
Where
Panola forecast zone
Reported by
Drought Monitor
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Shelby

When
August 11, 12:00 AM CST to August 24, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Drought Monitor
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595537, 595538, 595539, 595540, 595541, 595542, 595543, 595544, 595545, 595546, 595547, 595548.